How Much Morphine Will Cause an Overdose?

How Much Morphine Will Cause an Overdose?

People have highly demanded morphine for years, as it is one of the most effective methods of pain relief available. However, recently the praise for its swift action and euphoric effects has been tempered with caution, primarily due to its high addiction potential. Small doses for extreme pain are normally administered by medical professionals, especially after surgery or severe injuries, but the same dose will not always have the same effect on every user. As doses slightly but steadily rise to accommodate a patient’s need, users may wonder if they will unknowingly take enough to risk overdose. Other people may question how they can break morphine dependency after the pain has healed. If you question these issues, get help today to get well.

Effects of Various Amounts of Morphine

The normal dose of medical morphine is between 20-30 milligrams, so a patient who legally uses morphine should experience any combination of the following side effects:

  • Slowed breathing
  • Mental disorientation
  • Pale skin
  • Unusually fast or slow heart rate
  • Insomnia
  • Gastrointestinal complaints

On the other hand, morphine addicts can grow to tolerate over two grams a day, though it normally only takes 200 milligrams to induce a fatal overdose (60 in extreme cases). This is true whether someone becomes addicted through medical assistance or illicit attempts to get high. However, even if an overdose is not fatal, it is still a medical emergency that requires immediate medical treatment. This is because some of the side effects of morphine overdose include the following issues:

  • Below-normal skin temperature
  • Uncontrollable sleepiness
  • Unconsciousness
  • Severely slowed or stopped breathing

Some of the drugs that may interact with morphine and worsen its effects even further include the following ones:

  • Alcohol
  • Acetaminophen
  • Tramadol
  • Propoxyphene
  • Darvon
  • Wellbutrin
  • Caffeine

Even if the user survives a morphine overdose, his physical and psychological dependencies on the drug will be unabated. He needs immediate recovery treatment to prevent tragedy from claiming his life.

Recovering from Morphine Overdose

If you or your loved one uses morphine compulsively, please call our toll-free helpline today. We are available 24 hours a day, so call us now to find recovery information rather than waiting until an overdose strikes and causes irreparable damage. If you have already endured an overdose, we can recommend treatment programs that specialize in the severity of the addiction that affects you and the lives of those you love. It takes courage to confront addiction, and we are here to you get well. Please call us today for immediate support.